Alert archive / Idaho / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jul 10, 2015, 1:13 PM PDT for 6 counties in Idaho; Asotin County, Garfield County, Washington. It took effect at Jul 10, 2015, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2015, 1:13 PM PDT (20:13 UTC)
- In effect from
- Jul 10, 2015, 2:00 PM PDT
- Expired
- Jul 11, 2015, 2:17 AM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA
The radar
The Spokane radar (KOTX), 120 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 3069 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WGUS66 KOTX 102013 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 113 PM PDT FRI JUL 10 2015 ...FLASH FLOODING POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY... .PROLONGED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL SLOWLY DRIFT NORTH ACROSS SOUTHEAST WASHINGTON...INCLUDING THE LEWISTON REGION...AND AS FAR NORTH AS THE CENTRAL IDAHO PANHANDLE THROUGH SATURDAY. IDZ003-004-026-027-WAZ031-032-110815- /O.NEW.KOTX.FF.A.0004.150710T2100Z-150712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 113 PM PDT FRI JUL 10 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING IN IDAHO...CENTRAL ... PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES AND LEWISTON AREA. IN SOUTHEAST WASHINGTON... LOWER GARFIELD AND ASOTIN COUNTIES AND NORTHEAST BLUE MOUNTAINS. * THROUGH SATURDAY EARLY EVENING * THE AREAS AT GREATEST RISK WILL BE SOUTH OF INTERSTATE 90 AND INTO THE CAMAS PRAIRIE OF IDAHO. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE. HOWEVER...GIVEN THE SLOW MOVING NATURE OF ANY HEAVIER THUNDERSTORMS...LOCALIZED AMOUNTS UP TO ONE AND ONE HALF INCH COULD FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
034 WGUS66 KOTX 110416 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 916 PM PDT FRI JUL 10 2015 ...FLASH FLOODING POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY... .PROLONGED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL SLOWLY DRIFT NORTH ACROSS SOUTHEAST WASHINGTON...INCLUDING THE LEWISTON REGION...AND AS FAR NORTH AS THE CENTRAL IDAHO PANHANDLE THROUGH SATURDAY. IDZ003-004-026-027-WAZ031-032-111445- /O.CON.KOTX.FF.A.0004.000000T0000Z-150712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 916 PM PDT FRI JUL 10 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING IN IDAHO...CENTRAL PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES AND LEWISTON AREA. IN SOUTHEAST WASHINGTON...LOWER GARFIELD AND ASOTIN COUNTIES AND NORTHEAST BLUE MOUNTAINS. * THROUGH SATURDAY EVENING. * THE AREAS AT GREATEST RISK WILL BE SOUTH OF INTERSTATE 90 AND INTO THE CAMAS PRAIRIE OF IDAHO. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE. HOWEVER...GIVEN THE SLOW MOVING NATURE OF ANY HEAVIER THUNDERSTORMS...LOCALIZED AMOUNTS UP TO ONE AND ONE HALF INCH COULD FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
733 WGUS66 KOTX 110917 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 217 AM PDT SAT JUL 11 2015 IDZ003-004-026-027-WAZ031-032-111030- /O.CAN.KOTX.FF.A.0004.000000T0000Z-150712T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 217 AM PDT SAT JUL 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF IDAHO AND SOUTHEAST WASHINGTON HAS BEEN CANCELLED. LIGHT TO LOCALLY MODERATE RAIN SHOWERS WILL CONTINUE INTO SATURDAY MORNING BUT THE THREAT FOR HEAVY DOWNPOURS CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED. ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND WILL ONCE AGAIN...HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 11:23 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 10, 11:23 AM PDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1123 AM PDT FRI JUL 10 2015
.SYNOPSIS....
Clouds will be on the increase today as a low pressure system over
northern California moves our way. The chance for showers and
thunderstorms will increase this afternoon into tonight. Rain will
be hit and miss over much of the Inland Northwest, but the
southern and central Idaho Panhandle will have the best shot of
measurable precipitation. A pattern change this weekend will bring
mild temperatures to the region this weekend into next week.
&&
.DISCUSSION...
An upper level low pressure circulation currently situated over
northwestern Nevada will continue to draw moisture northward into
the region today. The influx of moisture into the region combined
with temperatures up into the 90s will result in a destabilization
of the atmosphere through this afternoon. A band of mid level
clouds stretching from the Central Panhandle Mtns over to the
Cascades will help to suppress heating at the surface a bit and
strengthen the CIN over the region. There is some clearing behind
this band across northern OR over into the southern ID Panhandle
and thunderstorms are already beginning to develop across this
area late this morning. Thunderstorms chances will increase across
the southern portion of the region as this clearing moves further
northward. The northern mountains will also see a better chance
for thunderstorms this afternoon with better clearing bringing
observed across this area as well.
There will be a few threats to watch out for with thunderstorms
this afternoon that will continue into tonight. The immediate
threats for this afternoon will be for lighting and gusty outflow
winds. Lightning strikes will have the chance of sparking off new
wildfires and the warm temperatures today will create the
possibility for some gusty outflow winds to around 30 mph or so.
The current Red Flag Warning looks valid, but the central Cascade
zones that are not included in the highlight will need to be
monitored for lightning this afternoon.
The thunderstorms will become wetter through this evening into
tonight. The best dynamics will be located over extreme southeast
WA into the souther and central Panhandle. This is where the best
chances for wet thunderstorms are expected through this evening.
Localized flooding impacts, including rises to small streams and
creeks and debris or mud flows will be possible. Highest risk
areas will be in steeper terrain and areas with poor drainage,
including urbanized areas. This threat will be compounded by the
fact that thunderstorms will be nearly stationary or moving very
slowly. This showers and thunderstorm threat will expand
northward and westward through the night and could impact the
Spokane/Coeur d'Alene Corridor. /SVH
&&
.AVIATION...
18Z TAFS: A slow moving upper low pressure system will be moving
toward the region from northwest Nevada today and tonight. Chances
for showers and thunderstorms will increase through this
afternoon. TAF sites that have the best chances to be impacted by
thunderstorms will be KGEG, KSFF, KCOE, KPUW and KLWS mainly for
late this afternoon into tonight. Thunderstorms will be capable of
gusty outflow winds to around 20-30 kts through the afternoon into
the evening. Thunderstorms will then turn very wet overnight with
moderate to heavy rain and MVFR cigs/vis possible for KLWS and
KPUW. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 92 68 84 62 82 60 / 20 40 20 10 10 10
Coeur d'Alene 90 64 81 60 81 57 / 20 40 30 10 10 10
Pullman 88 59 79 54 80 55 / 20 70 40 10 20 20
Lewiston 95 71 86 66 85 63 / 40 80 40 30 20 20
Colville 95 63 88 60 85 56 / 20 30 30 10 10 10
Sandpoint 88 61 82 55 80 53 / 20 30 30 20 10 10
Kellogg 88 60 78 55 78 53 / 30 70 40 20 20 10
Moses Lake 99 69 92 64 88 63 / 20 20 0 10 10 10
Wenatchee 98 71 90 68 86 65 / 20 20 0 10 10 10
Omak 99 67 91 62 86 60 / 20 30 20 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 2 PM this afternoon to 2 AM PDT Saturday
for Northern and Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning from 2 PM this afternoon to 2 AM PDT Saturday
for East Washington North Cascades (Zone 685)-East
Washington Northeast (Zone 686)-East Washington Okanogan
Highlands (Zone 687)-East Washington Palouse and Spokane
Area (Zone 674).
&&Hazardous weather outlook, Jul 10, 7:04 AM PDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 704 AM PDT FRI JUL 10 2015 WAZ034-035-041-043-044-111415- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 704 AM PDT FRI JUL 10 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-036>038-042-111415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 704 AM PDT FRI JUL 10 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT There is an increasing risk for thunderstorms this afternoon and into the overnight hours. The main threats with any storms will be gusty outflow winds and lightning strikes capable of new wildfire ignitions. Storms will become increasingly wet overnight with the potential for moderate rain to locally heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:43 AM PDT | Red Flag Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Shoshone | 16 hr |
| Jul 10, 3:04 PM PDT | Special Weather Statement | OTX | Asotin | 26 min |
| Jul 10, 3:32 PM PDT | Special Weather Statement | OTX | Whitman | 58 min |
| Jul 10, 4:35 PM PDT | Special Weather Statement | OTX | Whitman | 40 min |
Nearby
Flash Flood Watches in Idaho, 2015Flash Flood Watches in Washington, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.